U.S. doctors online nowAsk doctors free
Islandia, New York
A 39-year-old female asked:

Can depakote cause hallucinations?

2 doctor answers8 doctors weighed in
Dr. Heidi Fowler
Psychiatry 26 years experience
Not normally: It has been reported in cases in which encephalopathy occurred.
Dr. Matthew Smith
Psychiatry 41 years experience
Probably Not: At exceptionally high doses, when it would be causing many other problems, it might do so. You can get a hint by a Depakote blood level. Otherwise, the hallucinations most likely have another cause, perhaps the condition that the Depakote is being prescribed to treat.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 48-year-old member asked:
1 doctor answer2 doctors weighed in
A 41-year-old member asked:
2 doctor answers6 doctors weighed in
A 47-year-old member asked:
1 doctor answer3 doctors weighed in
A 40-year-old female asked:
2 doctor answers3 doctors weighed in
A 31-year-old female asked:
1 doctor answer1 doctor weighed in
Last updated Jun 28, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.